Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 69, NWS Atlanta, GA

March 24, 20135 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Mar 24, 2013, 1:42 PM EDT for 5 counties in Georgia. It took effect at Mar 24, 2013, 4:47 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 1:42 PM EDT (17:42 UTC)
In effect from
Mar 24, 2013, 4:47 PM EDT
Expired
Mar 25, 2013, 9:59 AM EDT
In force
17 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.39 ft at Mar 24, 2013, 11:00 PM EDT.

actionminormoderate1015202503/2403/2503/26
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS42 KFFC 241742
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT SUN MAR 24 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES.


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC021-153-169-207-289-250742-
/O.NEW.KFFC.FL.W.0069.130324T1912Z-130325T2200Z/
/MACG1.1.ER.130324T1912Z.130325T0600Z.130325T1600Z.NO/
142 PM EDT SUN MAR 24 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON
* UNTIL MONDAY EVENING.
* AT 1 PM SUNDAY THE STAGE WAS 17.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.


$$
3 follow-up statements
629 
WGUS82 KFFC 241905
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES... 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES... 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES... 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY... 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY... 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES... 


GAC083-TNC065-250905-
/O.CON.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/
/ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T1800Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 2 PM SUNDAY THE STAGE WAS 13.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  EARLY AFTERNOON.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

$$

GAC313-250905-
/O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON...
* UNTIL FURTHER NOTICE. 
* AT 2 PM SUNDAY THE STAGE WAS 16 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.

$$

GAC117-250905-
/O.CON.KFFC.FL.W.0066.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130324T0910Z.130324T1530Z.000000T0000Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 1 PM SUNDAY THE STAGE WAS 7.0 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$

GAC117-121-250905-
/O.EXT.KFFC.FL.W.0065.000000T0000Z-130325T1525Z/
/APHG1.1.ER.130324T0922Z.130324T1815Z.130325T0925Z.NO/
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL MONDAY MORNING. 
* AT 2 PM SUNDAY THE STAGE WAS 7.3 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$

GAC021-153-169-207-289-250904-
/O.EXT.KFFC.FL.W.0069.130324T2047Z-130325T2200Z/
/MACG1.1.ER.130324T2047Z.130325T0600Z.130325T1600Z.NO/
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL MONDAY EVENING.
* AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.

$$

GAC059-133-219-250904-
/O.CON.KFFC.FL.W.0068.130325T1054Z-130326T0730Z/
/PNFG1.1.ER.130325T1054Z.130325T1800Z.130326T0130Z.NO/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD
* UNTIL LATE MONDAY NIGHT.
* AT 2 PM SUNDAY THE STAGE WAS 10.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 13.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.

$$
955 
WGUS82 KFFC 250134
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

 
GAC021-153-169-207-289-251534-
/O.EXT.KFFC.FL.W.0069.000000T0000Z-130326T1200Z/
/MACG1.1.ER.130324T2127Z.130325T1200Z.130326T0600Z.NO/
934 PM EDT SUN MAR 24 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL TUESDAY MORNING. 
* AT 9 PM SUNDAY THE STAGE WAS 18.3 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 18.8 FEET BY MONDAY 
  MORNING. THE RIVER WILL BEGIN TO FALL BY MONDAY AFTERNOON...DROPPING 
  BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* BETWEEN 18 AND 19 FEET...MINOR FLOODING EXPANDS WITH THE MACON 
  GREENWAY OCMULGEE HERITAGE TRAIL BEGINNING TO FLOOD IN AREAS JUST 
  NORTH OF THE FIFTH STREET BRIDGE. USE OF THE TRAIL WILL NEED TO STOP. 
  THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD 
  AS WELL  

$$

GAC059-133-219-251534-
/O.EXT.KFFC.FL.W.0068.130325T1600Z-130326T1400Z/
/PNFG1.1.ER.130325T1600Z.130326T0000Z.130326T0800Z.NO/
934 PM EDT SUN MAR 24 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD
* FROM EARLY MONDAY AFTERNOON UNTIL TUESDAY MORNING.
* AT 9 PM SUNDAY THE STAGE WAS 11.5 FEET...AND RISING.
* NO FLOODING IS OCCURRING AT THIS TIME...HOWEVER MINOR FLOODING IS 
  FORECAST TO DEVELOP. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER IS FORECAST TO CONTINUE RISING...REACHING ABOVE FLOOD STAGE 
  BY EARLY MONDAY AFTERNOON BEFORE CRESTING NEAR 13.5 FEET MONDAY 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 13 FEET...FLOOD STAGE IS REACHED WITH MINOR FLOODING OCCURRING ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL 
  LAND AND PASTURES WITH A FOOT OR TWO OF WATER.  

$$
743 
WGUS82 KFFC 251359
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 AM EDT MON MAR 25 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

 
GAC021-153-169-207-289-251429-
/O.CAN.KFFC.FL.W.0069.000000T0000Z-130326T1200Z/
/MACG1.1.ER.130324T2127Z.130325T0315Z.130325T0955Z.NO/
959 AM EDT MON MAR 25 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCMULGEE RIVER NEAR MACON
* AT 945 AM MONDAY THE STAGE WAS 17.8 FEET...AND NEARLY STEADY.
* FLOOD STAGE IS 18.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 11:45 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 24, 11:45 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT SUN MAR 24 2013

.UPDATE...
HAVE TWEAKED POPS DOWN FOR A COUPLE OF HOURS BASED ON RADAR TRENDS.
KEPT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FOR LATER IN THE
AFTERNOON JUST AHEAD OF THE COLD FRONT. HAVE ALSO ADJUSTED AFTERNOON
MAX TEMPERATURES DOWN A FEW DEGREES DUE TO PERSISTENT CLOUDS.

41

.PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/

UPDATE...
THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO
HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE
EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR.

PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW
PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL
CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY
SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL
GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE
COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL
COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AL THIS MORNING.

SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE
WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO
SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY
SEVERE THUNDERSTORMS EARLY THIS MORNING.

THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE
LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE
WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE
CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE
LATE MORNING/EARLY AFTERNOON.

MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE
METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING
A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN
SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE
STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE
MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG
AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF
THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD
OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE
POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED
TORNADOES ARE POSSIBLE ACROSS THE SE.

COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD
AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE
SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN
CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE
HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY
ACCUMULATIONS SHOULD BE MINIMAL.

STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY
LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS
TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION.

NLISTEMAA

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE
ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND
THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT
IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME
NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT
SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE
RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT
WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE
MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER
WITH MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT
CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE
REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS
3-7 SO I O NOT HAVE ANY THUNDERSTORMS IN THE FORECAST.

01

HYDROLOGY...
AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT
AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH
ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR
TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR
SITUATION.

&&

.AVIATION...
12Z UPDATE...
PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A
BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS
HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER
THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A
WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO
THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND
ESPECIALLY MONDAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  38  49  28 /  90  40  10   5
ATLANTA         59  36  47  30 /  80  20  10   0
BLAIRSVILLE     50  32  40  30 /  90  60  50  20
CARTERSVILLE    57  35  47  31 /  80  20  10  10
COLUMBUS        73  39  54  33 /  70  10  10   0
GAINESVILLE     51  36  46  31 /  90  50  10  10
MACON           72  41  54  31 /  80  10  10   0
ROME            60  35  47  31 /  80  30  10  20
PEACHTREE CITY  65  37  49  28 /  80  10  10   0
VIDALIA         75  46  56  35 /  90  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 24, 11:45 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT SUN MAR 24 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-2510000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.HAZARDS...

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND POSSIBLY EARLY EVENING.

.DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. INSTABILITY
IS RATHER LIMITED BUT COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH
COULD LEAD TO ISOLATED STRONG AND POSSIBLY SEVERE STORMS. STRONG
GUSTY WINDS AND HAIL ARE THE MOST LIKELY HAZARDS.

A RAIN SNOW MIX WILL BE POSSIBLE OVER PORTIONS OF FAR NORTH GEORGIA
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WINDY CONDITIONS CAN BE EXPECTED MONDAY AND POSSIBLY AGAIN ON
TUESDAY. A COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY INTO
TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE MAINLY IN THE
HIGHER ELEVATIONS OF NORTH GEORGIA MONDAY NIGHT INTO TUESDAY
MORNING. NO HAZARDOUS WEATHER IS EXPECTED DAYS WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS SHOULD
REMAIN ALERT AND MONITOR THE LATEST FORECASTS AND ANY WARNINGS.

In the hours before

Local storm report, Mar 24, 9:15 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     SUMMERTOWN              32.75N 82.28W
03/24/2013                   EMANUEL            GA   PUBLIC

            PARISHIONERS AT A LOCAL CHURCH AND AN EMPLOYEE AT THE
            FLAT CREEK LODGE REPORTED TREES DOWN ON THE EAST SIDE OF
            SUMMERTOWN.

0650 AM     TSTM WND DMG     CHAUNCEY                32.10N 83.06W
03/24/2013                   DODGE              GA   TRAINED SPOTTER

            A TREE WAS BLOWN DOWN ALONG DURHAM STREET IN CHAUNCEY.

0657 AM     TSTM WND DMG     LITTLE OCMULGEE STATE P 32.09N 82.89W
03/24/2013                   WHEELER            GA   PARK/FOREST SRVC

            A FEW TREES WERE BLOWN DOWN ON THE GOLF COURSE.

0710 AM     HAIL             1 N MOUNT VERNON        32.19N 82.59W
03/24/2013  E1.00 INCH       MONTGOMERY         GA   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS.

0718 AM     HAIL             3 N VIDALIA             32.26N 82.41W
03/24/2013  E1.00 INCH       TOOMBS             GA   PUBLIC

            THE PUBLIC REPORTED LARGE HAIL AND A COUPLE OF TREES DOWN
            ON THE NORTH SIDE OF VIDALIA.

0750 AM     TSTM WND DMG     4 SW HOMER              34.30N 83.55W
03/24/2013                   BANKS              GA   EMERGENCY MNGR

            THE BANKS COUNTY EMERGENCY MANAGER REPORTED THAT AN OLD
            CHICKEN HOUSE AND A BARN SUSTAINED MINOR DAMAGE FROM
            STRONG WINDS ALONG CARSON SEGARS ROAD. SEVERAL TREES WERE
            BLOWN DOWN AS WELL. WINDS WERE ESTIMATED AT ABOUT 45 TO
            50 MPH.

0818 AM     HAIL             SCOTT                   32.55N 82.67W
03/24/2013  E0.88 INCH       JOHNSON            GA   EMERGENCY MNGR

&&

TDP
Special weather statement, Mar 24, 9:16 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 AM EDT SUN MAR 24 2013

GAZ112-113-241345-
916 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 945 AM EDT...

AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTER...MOVING EAST AT 65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS AND MONTGOMERY COUNTIES THROUGH 945 AM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROCK SPRINGS...SOUTH THOMPSON...
VIDALIA...CENTER...NEW BRANCH...LYONS...PONDEROSA...SANTA CLAUS AND
OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3210 8219 3203 8242 3213 8246 3222 8244
      3230 8223 3225 8220 3222 8220 3218 8218
TIME...MOT...LOC 1317Z 249DEG 58KT 3215 8235
Local storm report, Mar 24, 10:26 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HAIL             5 N PONDEROSA           32.27N 82.26W
03/24/2013  E1.00 INCH       TOOMBS             GA   PUBLIC

            THE PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL. TIME
            ESTIMATED BASED ON RADAR.

&&

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:28 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart47 min
Mar 23, 11:18 PM EDTSpecial Weather StatementFFCStewart, Webster27 min
Mar 23, 11:45 PM EDTSpecial Weather StatementFFCDooly, Sumter45 min
Mar 23, 11:53 PM EDTSpecial Weather StatementFFCMarion22 min
Mar 24, 12:47 AM EDTRiver Flood WarningFFCForsyth, Fulton38 hr
Mar 24, 1:28 AM EDTSpecial Weather StatementFFCLamar, Monroe, Pike, Talbot, Upson47 min
Mar 24, 1:42 AM EDTSpecial Weather StatementFFCHeard, Troup48 min
Mar 24, 2:41 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones49 min
Mar 24, 3:12 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson48 min
Mar 24, 3:36 AM EDTSpecial Weather StatementFFCBaldwin, Hancock39 min
Mar 24, 3:51 AM EDTSpecial Weather StatementFFCEmanuel24 min
Mar 24, 4:02 AM EDTSevere Thunderstorm WarningFFCEmanuel28 min
Mar 24, 4:42 AM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup48 min
Mar 24, 5:02 AM EDTSpecial Weather StatementFFCJefferson, Washington28 min
Mar 24, 5:16 AM EDTSpecial Weather StatementFFCJohnson29 min
Mar 24, 5:40 AM EDTSpecial Weather StatementFFCDooly, Sumter35 min
Mar 24, 6:07 AM EDTRiver Flood WarningFFCForsyth12 hr
Mar 24, 6:22 AM EDTSpecial Weather StatementFFCDouglas23 min
Mar 24, 6:34 AM EDTSpecial Weather StatementFFCDodge, Wheeler26 min
Mar 24, 6:52 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Toombs, Wheeler23 min
Mar 24, 7:14 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs16 min
Mar 24, 8:26 AM EDTRiver Flood WarningFFCDade23 hr
Mar 24, 9:16 AM EDTSpecial Weather StatementFFCToombs29 min
Mar 24, 9:20 AM EDTSevere Thunderstorm WarningFFCToombs10 min
Mar 24, 10:41 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee36 hr
Mar 24, 1:54 PM EDTRiver Flood WarningFFCWhitfield41 hr
Mar 24, 3:26 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Mar 24, 3:26 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr
Mar 24, 4:53 PM EDTSpecial Weather StatementFFCDade, Walker37 min
Mar 24, 7:46 PM EDTSpecial Weather StatementFFCDeKalb, Walton29 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.